MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X400MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X400MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34251400S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 10/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly on (b)(6) 2021 the patient tripped and fell and on (b)(6) 2021 she presented for treatment and was diagnosed with a right subtrochanteric femur fracture.Allegedly on (b)(6) 2021 she underwent an intramedullary nail fixation and cerclage wiring in the subtrochanteric region utilizing gamma 3.Allegedly on (b)(6) 2021 the patient developed sudden onset of severe pain in the right hip and it was noted the proximal aspect of the rod was fractured at the location of the proximal compression screw and distal interlocking screw was fractured.Revision surgery was performed on (b)(6) 2021.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Additional Manufacturer Narrative
Please note the corrections to d1, d3, d4 catalog #, d4 lot #, h6 results and h6 conclusion codes.The reported event could be confirmed on provided rays.The nail had broken in the webs of the proximal drill hole for the lag screw.The item was not available for physical examination as it is subject to a legal case.Without the nail the kind of breakage could not be determined.It could also not be determined if the nail had been damaged intra-operatively.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Potential causes of nail breakage are listed in the labelling.According to received medical records, incl.X-rays revealed that in this case a today 75-year-old female patient was treated with above nail on (b)(6) 2021 due to a displaced subtrochanteric fracture of the right femur.On (b)(6) 2021 a visit report confirms the bone not to have healed.An operative report stated that the the nail was revised with a competitor¿s nail due to breakage on (b)(6) 2021.Received x-rays and medical records will be reviewed separately by a medical professional.From technical point of view a root cause for nail breakage could not be determined.From medical point of view the fracture pattern, initial insufficient compression and suboptimal treatment due to lateral entry point contributed to the event.If the device is returned or if substantial information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X400MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15072814
Report Number0009610622-2022-00335
Device Sequence Number14827993
Product Code HSB
UDI-Device Identifier07613252273851
UDI-Public07613252273851
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Catalogue Number34251400S
Device Lot NumberK0414D3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale